MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132705
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi: the expiration date and manufacture date are currently not available.Therefore, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch sf and the physician couldn't get the catheter out of the sheath easily.When they checked the ablation catheter, there was a small bump on the catheter close to the electrodes.No further details were provided regarding troubleshooting of the event or completion of the procedure.No patient consequences or procedural delays were reported.
 
Additional Manufacturer Narrative
Per internal review on 10-mar-2026, it was determined that the h6 medical device problem code a0411 (material protrusion / extrusion) does not apply to this event with the information available, and that the initial report requires this correction.The information available does not provide a clear depiction of the actual state of the electrode or if any electrode damage was noted.Follow-up information was requested from the customer.However, in the meantime, there will be no further reports regarding this event as this event is not fda-reportable with the current information.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 16-apr-2026, the product investigation was completed and the identified findings indicated that the h6 medical device problem code a0411 (material protrusion / extrusion) does apply and this event is now fda-reportable.On 22-apr-2026, bwi received additional information indicating that the electrode itself was lifted, 'more smooth lifted than sharp'.The product investigation confirmed the lifted electrode finding and those details are captured below.It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch sf and the physician couldn't get the catheter out of the sheath easily.When they checked the ablation catheter, there was a small bump on the catheter close to the electrodes.No further details were provided regarding troubleshooting of the event or completion of the procedure.No patient consequences or procedural delays were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation and dimensional test of the returned device was performed following j&j medtech procedures.Visual inspection of the returned sample revealed that the second electrode was found lifted.A dimensional test was performed, and the results were found within specifications.A manufacturing record evaluation was performed for the finished device 31830028m number, and no internal action related to the reported complaint condition were identified.The electrode damage reported by the customer was confirmed.The potential cause of the electrode condition could be related to the interaction with the sheath during the procedure; however, this can not be conclusively determined.The catheter instructions for use (ifu) contain the following recommendations: do not use excessive force to advance or withdraw the catheter when resistance is encountered during catheter manipulation through the sheath.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24477447
Report Number2029046-2026-00673
Device Sequence Number21401933
Product Code LPB
UDI-Device Identifier10846835009200
UDI-Public10846835009200
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD132705
Device Lot Number31830028M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/10/2026
04/16/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/10/2026
05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown